Hi Rebecca - I was on Celexa for about 8 months and I agree it is a good medicine. I, too, was worried about the sexual side effects of it. My doctor put me on 30 mg for about 7 days for it to build up in my system in hopes the side effects wouldn't be as bad. He then upped me to 60 mg. Definitely the sexual side effects can be frustrating especially since the med makes you feel so much better. With me the Celexa just killed my libido and had no desire for anything. My doctor then weaned me off the Celexa and put me on the Bupropion XL. He started me for 7 days on 150 mg and then went to 300 mg. Everyone is different but the Bupropion gave me back my libido and still keeps my depression in check. I do recall my doctor saying the Bupropion can take a few weeks to get the full effect since I had already been on the Celexa.
I would hang in there for a few more weeks and let your body adjust and get used to the Bupropion. Let it build up in your system. Since it gives me TONS of energy (more so than the Celexa did) I prefer to take mine in the morning.
I had lots of energy on Celexa and miss it so badly but I can't take the sexual side effects. My doctor said they may have lessened in time or if I switched to taking my 20mg in the morning since we have sex at night there would be less in my system.
I will take the Wellbutrin for the full 30 days and see. I guess I was just expecting it to work as fast as Celexa.
My doctor also said it would be OK to occasionally take a "holiday" from taking the Celexa for a weekend here and there, but that didn't really seem to help with the side effects since the drug was still in my body.
Celexa definitely does work fast and that is exactly why my doctor put me on that first. It's possible that's why your doctor gave it to you, too.
Take care and let us know how you're doing. :-)
I think I am going to quit Bupropion. I have had awful nightmares every night since I started it and it hasn't helped with my anxiety at all. It is sad because I have only been on it for a week!
I know my Celexa causes anorgasmia but I am going to take 10mg VERY early in the morning and see if that helps since we have sex at night. Also 10mg may be all I need instead of 20. I felt better and had no side effects other than anorgasmia on Celexa..... I just feel like Wellbutrin isn't doing anything but giving me vivid nightmares.
Have you talked with your doctor about possibly trying something else? I really hope you can find something that gives you a "happy medium" between feeling better and any side effects.
I've never suffered any sexual side effects from Buproprian.... the stuff saved my life!
I went back to Celexa and we are just trying to work through the sexual side effects. Hopefully I can stop taking the pills after a few months.
I have been suffering from anxiety and depression since I was a young teen (I'm now 28) so I definitely know how horrible it can be playing the trial and error and hit or miss games with all kinds of different meds until you find "the one" or combination of more then one that really works for you. I was on Paxil for six years before going to Effexor (which had awful sexual side effects. I felt like it was a chore just to be intimate with my now husband...but stayed on the Effexor, on the max dose up until just a month ago until my doc started weaning me down from 400mg day to 200mg over a three week period because anyone on effexor knows that if you try going off effexor to quickly or cold turkey is a living hell! It's the hardest antidepressant to get yourself off of. Anyways.... sorry, I'm a huge talker and tend to get caught up talking about other things and loose my whole point to my reason for my post lol.
My point is this... When you are suffering from depression/anxiety it impacts all aspects of your life, from your relationships with your family, spouse, coworker, etc. Obviously your depression is serious and majorly effecting you and causing unhappiness for you to talk to a doc about it and for him/her to think it's in your best interest to put you on these type of antidepressants. It just doesn't seem like you care more about having sex with your boyfriend then trying to help your depression. You seriously cannot know if a antidepressant is going to work unless you give it a good 4-6 weeks (like I said before, it's trial and error). To any person who is TRULY SUFFERING from depression is NOT going to just quit a medication that can give you real happiness because they can't have sex with their b/f every night. Plus, mist seriously depressed people are not overly worried about their sex life as much as you seem to be. You should give more to your health and happiness. If your boyfriend loves you and is willing to support you throughout this will totally put your mental wellbeing before his "needs".
Hello and welcome!
Thanks for your input and insight, however I just wanted to point out that this thread is pretty old. Chances are, the OP isn't active on the site any longer. I would just hate to see the post that you put time and effort into not being seen by someone. I would encourage you to post on some of the current threads that are up, so that people can benefit from what you have to say.
Again, thanks for helping!